On the Hermite-Hadamard type inequalities
© Zhao et al.; licensee Springer. 2013
Received: 20 October 2012
Accepted: 18 April 2013
Published: 7 May 2013
In the present paper, we establish some new Hermite-Hadamard type inequalities involving two functions. Our results in a special case yield recent results on Hermite-Hadamard type inequalities.
KeywordsHermite-Hadamard inequality Barnes-Godunova-Levin inequality Minkowski integral inequality Hölder inequality
The following inequality is well known in the literature as Hermite-Hadamard’s inequality .
Recently, many generalizations, extensions and variants of this inequality have appeared in the literature (see, e.g., [2–10]) and the references given therein. In particular, in 2010, Özdemir and Dragomir  established some new Hermite-Hadamard inequalities and other integral inequalities involving two functions in ℝ. Following this work, the main purpose of the present paper is to establish some dual Hermite-Hadamard type inequalities involving two functions in . Our results provide some new estimates on such type of inequalities.
A region is called convex if it contains the close line segment joining any two of its points, or equivalently, if whenever and .
whenever and .
(also see, e.g., [, p.15]). Here, the r th power mean of x with weights p is the following: if ; if ; if and if .
and is the set of all functions such that .
Lemma 2.1 (see ) (Barnes-Godunova-Levin inequality)
Lemma 2.2 (see ) (Hermite-Hadamard inequality)
The inequality is reversed if the function is concave.
Lemma 2.3 (see ) (A reversed Minkowski integral inequality)
3 Main results
Our main results are established in the following theorems.
where is the Barnes-Godunova-Levin constant given by (2.4).
For , similarly, if is concave on , the nonnegative function is concave on .
Thus, by applying Barnes-Godunova-Levin inequality to the right-hand side of (3.4) with (3.5), (3.6), we get (3.1).
The proof is complete. □
Remark 3.2 Let and change to and , respectively, and with suitable changes in Theorem 3.1 and Remark 3.1, we have the following.
This is just Theorem 2.1 established by Özdemir and Dragomir .
This proof is complete. □
Remark 3.3 Let and change to and , respectively, and with suitable changes in (3.9), (3.9) reduces to an inequality established by Özdemir and Dragomir .
This proof is complete. □
Remark 3.4 Let and change to and , respectively, and with suitable changes in (3.11), (3.11) reduces to an inequality established by Özdemir and Dragomir .
and with .
This completes the proof. □
Remark 3.5 Let and change to and , respectively, and with suitable changes in (3.14), (3.14) reduces to an inequality established by Özdemir and Dragomir .
The first author’s research is supported by Natural Science Foundation of China (10971205). The second author’s research is partially supported by a HKU Seed Grant for Basic Research.
- Mitrinović DS, Pecarič JE, Fink AM Mathematics and Its Applications (East European Series) 61. In Classical and New Inequalities in Analysis. Kluwer Academic, Dordrecht; 1993.View ArticleGoogle Scholar
- Kavurmaci H, Avci M, Özdemir ME: New inequalities of Hermite-Hadamard type for convex functions with applications. J. Inequal. Appl. 2011., 2011: Article ID 86Google Scholar
- Özdemir ME, Kavurmaci H, Ocak Akdemir A, Avci M: Inequalities for convex and s -convex functions on . J. Inequal. Appl. 2012., 2012: Article ID 20Google Scholar
- Dragomir SS: A sequence of mappings associated with the Hermite-Hadamard inequalities and applications. Appl. Math. 2004, 49: 123–140.MathSciNetView ArticleGoogle Scholar
- Kotrys D: Hermite-Hadamard inequality for convex stochastic processes. Aequ. Math. 2012, 83: 143–151. 10.1007/s00010-011-0090-1MathSciNetView ArticleGoogle Scholar
- Makó J, Páles Z: Hermite-Hadamard inequalities for generalized convex functions. Aequ. Math. 2005, 69: 32–40. 10.1007/s00010-004-2730-1View ArticleGoogle Scholar
- Ger R, Pečarić J: On vector Hermite-Hadamard differences controlled by their scalar counterparts. Int. Ser. Numer. Math. 2010, 161: 165–173.Google Scholar
- Xi B-Y, Bai R-F, Qi F: Hermite-Hadamard type inequalities for the m - and -geometrically convex functions. Filomat 2013, 27: 1–7.MathSciNetView ArticleGoogle Scholar
- Dragomir SS, Hunt E, Pearce CEM: Interpolating maps, the modulus map and Hadamard’s inequality. Springer Optimization and Its Applications 32. Optimization, Part 1 2009, 207–223.View ArticleGoogle Scholar
- Niculescu CP: The Hermite-Hadamard inequality for convex functions of a vector variable. Math. Inequal. Appl. 2002, 5(4):619–623.MathSciNetGoogle Scholar
- Set E, Özdemir ME, Dragomir SS: On the Hermite-Hadamard inequality and other integral inequalities involving two functions. J. Inequal. Appl. 2010., 2010: Article ID 148102Google Scholar
- Pachpatte BG: Inequalities for Differentiable and Integral Equations. Academic Press, Boston; 1997.Google Scholar
- Bougoffa L: On Minkowski and Hardy integral inequalities. J. Inequal. Pure Appl. Math. 2006., 7(2): Article ID 60MathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.